Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 116, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Oct 11, 2018, 7:05 AM EDT for Alleghany County, Ashe County, Wilkes County, North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2018, 7:05 AM EDT (11:05 UTC)
- Expired
- Oct 11, 2018, 1:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 10:44 AM EDT | FLASH FLOOD | 1 Ene Sparta, NC | WATER ACROSS CHERRY STREET IN SPARTA. |
| Oct 11, 10:50 AM EDT | FLASH FLOOD | Sparta, NC | TRAILER PARK BEING EVACUATED ALONG BLEDSOE CREEK NEAR SPARTA BYPASS AND HWY 21.SEVERAL OTHER REPORTS OF ROADS CLOSED COMING IN ACROSS THE COUNTY AS WELL. |
| Oct 11, 12:45 PM EDT | FLASH FLOOD | 5 S Ennice, NC | WATER FLOWING OVER RICH HILL ROAD.ROADDAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 219 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted.
137
WGUS51 KRNK 111105
FFWRNK
NCC005-009-193-111700-
/O.NEW.KRNK.FF.W.0116.181011T1105Z-181011T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
705 AM EDT THU OCT 11 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Alleghany County in northwestern North Carolina...
Wilkes County in northwestern North Carolina...
Ashe County in northwestern North Carolina...
* Until 100 PM EDT
* At 700 AM EDT, Doppler radar indicated heavy rain across the
warned area. Up to three inches of rain have already fallen since
yesterday . The additional rainfall moving through currently is
associated with the outer circulation of Tropical Storm Michael.
The rainfall will increase in intensity and coverage through the
morning and persist for an extended period of time.
* Flash flooding is expected to begin shortly as rainfall increases
across the county during the next few hours.
* Some locations that will experience flooding include...
North Wilkesboro...
Wilkesboro...
Sparta...
Jefferson...
and West Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3607 8141 3611 8153 3619 8146 3624 8148
3627 8157 3635 8164 3640 8174 3647 8170
3653 8171 3659 8168 3656 8091 3650 8093
3645 8098 3640 8097 3633 8087 3606 8088
3606 8098 3603 8107 3604 8120 3600 8132
$$
JR3 follow-up statements
478
WGUS71 KRNK 111416
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1016 AM EDT THU OCT 11 2018
NCC005-009-193-111700-
/O.CON.KRNK.FF.W.0116.000000T0000Z-181011T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Wilkes NC-Ashe NC-
1016 AM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
ALLEGHANY...WILKES AND ASHE COUNTIES IN NORTHWESTERN NORTH
CAROLINA...
At 1010 AM EDT, Doppler radar indicated heavy rain associated with
Tropical Storm Michael across the warned area and will continue into
the afternoon. Since yesterday, some locations within the warned
area have received in excess of 5 inches of rainfall. Reports have
been received of minor road issues due to flooding within the
warned area. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
North Wilkesboro...
Wilkesboro...
Sparta...
Jefferson...
and West Jefferson.
Additional rainfall amounts of one to two inches remain possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3607 8141 3611 8153 3619 8146 3624 8148
3627 8157 3635 8164 3640 8174 3647 8170
3653 8171 3659 8168 3656 8091 3650 8093
3645 8098 3640 8097 3633 8087 3606 8088
3606 8098 3603 8107 3604 8120 3600 8132
$$
JR380
WGUS71 KRNK 111547
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1147 AM EDT THU OCT 11 2018
NCC005-009-193-111700-
/O.CON.KRNK.FF.W.0116.000000T0000Z-181011T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Wilkes NC-Ashe NC-
1147 AM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
ALLEGHANY...WILKES AND ASHE COUNTIES IN NORTHWESTERN NORTH
CAROLINA...
* At 1130 AM EDT, local law enforcement reported heavy rain has.
caused flash flooding in Sparta which has led to several road
closures and some evacuation. Up to six inches of rain have
already fallen since yesterday . The additional rainfall moving
through currently is associated with the outer circulation of
Tropical Storm Michael interacting with an approaching cold front
from the west. The rainfall will increase in intensity and
coverage through the morning and persist for an extended period of
time.
* Flash flooding will continue to be possible into the afternoon
hours.
Some locations that will experience flooding include...
North Wilkesboro...
Wilkesboro...
Sparta...
Jefferson...
and West Jefferson.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3607 8141 3611 8153 3619 8146 3624 8148
3627 8157 3635 8164 3640 8174 3647 8170
3653 8171 3659 8168 3656 8091 3650 8093
3645 8098 3640 8097 3633 8087 3606 8088
3606 8098 3603 8107 3604 8120 3600 8132
$$
JR322
WGUS71 KRNK 111657
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1257 PM EDT THU OCT 11 2018
NCC005-009-193-111704-
/O.EXP.KRNK.FF.W.0116.000000T0000Z-181011T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Wilkes NC-Ashe NC-
1257 PM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING FOR
ALLEGHANY...WILKES AND ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA
HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...
The heaviest rain has ended but many roads and bridges remain closed
in the warned are. Flooding will continue to be a threat for the
next several hours, therefore, this expiring flash flood warning has
been replaced by an areal flood warning. Please continue to heed any
remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3607 8141 3611 8153 3619 8146 3624 8148
3627 8157 3635 8164 3640 8174 3647 8170
3653 8171 3659 8168 3656 8091 3650 8093
3645 8098 3640 8097 3633 8087 3606 8088
3606 8098 3603 8107 3604 8120 3600 8132
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 5:03 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 11, 5:03 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
503 AM EDT Thu Oct 11 2018
.SYNOPSIS...
Tropical Storm Michael will move across the central Carolinas
today then off the Virginia coast tonight. Cooler high pressure
builds in to start the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM EDT Thursday..
High confidence forecast for flooding and wind threat.
Looking at another busy day as TS Michael tracks from eastern GA to
central NC by mid afternoon, then off the VA Tidewater by midnight.
We currently are in a holding pattern in terms of moderate to heavy
rainfall, although scattered showers are still moving from south to
north across the forecast area, especially over the
mountains/adjacent foothills.
Regional radar showing northern edge of rain band with Michael
pushing into Southwest NC. There is also a ribbon of rainfall from
eastern Ohio south into the Smokies associated with a front.
Higher-resolution models showing the moderate to heavier bands from
Michael reaching our NC mountains by 6am, then progressing northeast
into southern VA by mid morning, while frontal forcing moves a band
of showers into the WV mountains by mid-late morning as well.
Tropical moisture/higher PWATs stay along/east of the Blue Ridge,
and per coordination with WPC will see higher rainfall set up
along/east of the Blue Ridge with another 2 to 5+ inches expected
today into this evening, with the higher amounts in southside VA
into the NC piedmont. West of the Blue Ridge amounts will stay
mostly under 2 inches. Given where it rained hardest yesterday with
flooding, will keep the flash flood watches in the mountains to
account for the fact that not much rain will likely lead to more
flooding.
We will see the rain shield exit the mountains by mid-late afternoon
and the piedmont this evening.
Winds though sub-tropical storm force will gust as high as 40
mph at times today across the southern half of the CWA. With wet
ground it will not take as much wind to down trees, and thus
possibly create issues with power outages. Therefore, wind
advisories have been posted for the southern half of the CWA for
this afternoon into Friday morning. Post storm gradient and
pressure rises will keep winds gusty into Friday morning along
the Blue Ridge.
Another issue to watch later this morning into the afternoon will be
for isolated spin-up tornadoes. SPC has a marginal risk in the
piedmont but confidence is low, per lack of decent banding features
so far. However, not out of the question to see some, as models
depict 200-300 SRH in the 0-2km layer pushing across the NC piedmont
into southside VA by 18z, then weakening after 21z. Will highlight
this in the HWO.
As we head through the night tonight, dewpoints will drop off into
the 40s. You will definitely notice a change when you head out the
door Friday morning.
As for temps did not go too warm today given clouds and rain, so
basically tacked on 5-8 degrees to lows this morning with highs
ranging from the mid 60s to around 70 in the west, to mid to upper
70s.
Expect cooler lows tonight, with 40s in the mountain to 50s east.
Wet ground and mixing may keep temps from falling as far as they
could.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM EDT Thursday...
Remnants of Hurricane Michael will be tracking off the northeast
coast while high pressure covers the forecast area. Cooler drier air
will grace the area as Friday's highs will range from the upper 50s
to lower 60s across the mountains to the upper 60s to lower 70s east
of the Blue Ridge.
A northern stream disturbance will track across the Ohio Valley
Friday night into Saturday morning. This system will bring a chance
for showers, mainly across southeastern West Virginia. A cold front
will follow this disturbance keeping temperatures cool with
Saturday's highs in the 50s across the mountains to 60s east. High
pressure will bring a re-enforcing shot of cooler air Saturday night
with a few mountain locations dropping into the 30s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 400 PM EDT Wednesday...
October finally feels like, October.
A large scale upper trough is forecast to reside over the
eastern 2/3rds of the country the entire week, amplifying by
mid-week as series of short waves digging south from Canada
resulting in a fairly extensive cold intrusion to much of the
central and eastern CONUS. Model consensus is for some
unseasonably cold air (yep summer to winter) to overtake areas
which were basking in unseasonable warmth, and in some cases
extreme enough to permit the frozen form of precipitation across
the upper Mid-West and Great Lakes into parts of New England
where 850 mb temps plunge low enough to support snow.
For the central Mid-Atlantic it will certainly feel like
October, if not favor some November sort of temperatures which
would be permissible for frost formation for parts of the
forecast area...especially the mountain valleys. Precipitation
chances appear somewhat limited, but there will be opportunities
for showers associated with each passing shortwave trough,
Monday favoring a day for showers, and then again toward mid
week. Monday might actually turn out to be a little wetter than
forecast, models trending toward some over-running associated
with a frontal passage.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
As of 130 AM EDT Thursday...
Looking at poor flying conditions through at least late Thursday
afternoon until TS Michael and attendant front move across.
At the moment patchy areas of light rain/drizzle with some
embedded moderate showers streaming northward across the region.
While in the lull expect ceiling and at times vsbys to trend IFR
or worse.
As we get closer to 12z rain shield associated with Michael
heads north from the Carolinas and will see all sites receive
rain, but heavier rain will be along and east of BCB/ROA.
Heavy downpours and increasing winds will keep poor flying
conditions.
As we head toward 00z, will start to see drying out from the
southwest to northeast and expect all taf sites to improve to
VFR. Winds will stay gusty from the northwest from Thu afternoon
through the end of the period at most sites, where some gusts
over 30kts possible across DAN.
Confidence is above average for sub-VFR most of the period, but
lower how strong winds are and clearing to VFR.
Extended Discussion...
Strong northwest winds will be common Thursday night and Friday
in the wake of Michael along with areas of mountain turbulence.
VFR on Friday along with diminishing winds Friday night.
Generally VFR anticipated over the weekend. Another front
arrives Monday with possible sub-VFR cigs/vsbys with showers.
&&
.HYDROLOGY...
As of 450 AM Thursday...
3 to 7 inches of rain fell across upper portions of the New
River basin Wednesday afternoon/evening. As Micheal moves in
with another 1 to 3 inches of rain in this basin, plus 2 to 6
inches across the Dan River, some river flooding is possible.
In the near term, convective elements with tropical moisture
with PWATS at records highs (as 06z sounding showing 1.88" at
RNK and normally we should be at 0.69" for October 11th), will
lead to flash flooding threat over the southern half of the
forecast area.
As we work into the afternoon and after the rain ends, main stem
rivers will already be responding. Some minor flooding, possibly
moderate flooding along the New River and Dan River is likely.
As for other rivers, such as the Yadkin and Roanoke, will see
how much occurs in the headwaters and downstream and gage that
later this morning for flood potential.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
VAZ010>018-022-032-033-043.
Flash Flood Watch through this evening for VAZ009-012-015.
Flash Flood Watch through late tonight for VAZ013-014-016-017-
022-032-033-043-044-058.
Flash Flood Watch from 11 AM EDT this morning through late
tonight for VAZ023-024-034-035-045>047-059.
Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
VAZ044-058-059.
NC...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
NCZ001>003-018>020.
Flash Flood Watch through this evening for NCZ001-002-018-019.
Flash Flood Watch through late tonight for NCZ003>006-020.
Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
NCZ004>006.
WV...None.
&&
SYNOPSIS...AL/WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...PM
AVIATION...PM/WP
HYDROLOGY...PM/WPHazardous weather outlook, Oct 11, 4:19 AM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 419 AM EDT Thu Oct 11 2018 NCZ001-002-018-019-VAZ012-015-120830- Ashe-Alleghany NC-Watauga-Wilkes-Wythe-Grayson- 419 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003-020-VAZ013-014-016-017-022-032-033-043-120830- Surry-Yadkin-Pulaski-Montgomery-Carroll-Floyd-Roanoke-Patrick- Franklin-Henry- 419 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ023-024-034-035-045>047-120830- Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham- 419 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ010-011-018-120830- Bland-Giles-Craig- 419 AM EDT Thu Oct 11 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ009-120830- Smyth- 419 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ004>006-VAZ044-058-120830- Stokes-Rockingham-Caswell-Pittsylvania-Halifax- 419 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-019-020-WVZ042>044-507-508-120830- Tazewell-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 419 AM EDT Thu Oct 11 2018 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Periods of moderate to heavy rain can be expected as Michael moves by today. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ059-120830- Charlotte- 419 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Oct 11, 2:22 AM EDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
222 AM EDT THU OCT 11 2018
VAZ023-024-034-110700-
Botetourt-Bedford-Rockbridge-
222 AM EDT THU OCT 11 2018
...Very Heavy Rainfall To Impact the Interstate 81 Corridor Over
the Next Corridor Until 300 AM EDT...
An area of very heavy rain showers associated with the remnants of
Hurricane Michael, will track northeast along the I-81 corridor over
the next hour or so. Visibilities will be severely reduced and
ponding of water and areas of poor drainage or low-lying may become
flooded.
LAT...LON 3793 7920 3787 7915 3780 7922 3781 7923
3779 7927 3772 7931 3761 7944 3732 7973
3737 7978 3731 7985 3741 8007 3751 8001
3755 7997 3764 8003 3770 7992 3780 7982
3776 7967 3785 7961 3787 7964 3808 7948
TIME...MOT...LOC 0619Z 198DEG 18KT 3744 7972
RABSpecial weather statement, Oct 11, 2:31 AM EDT, 4 hours 34 minutes before
Special Weather Statement...Corrected
National Weather Service BLACKSBURG VA
231 AM EDT THU OCT 11 2018
VAZ023-024-034-110700-
Botetourt-Bedford-Rockbridge-
231 AM EDT THU OCT 11 2018
...Very Heavy Rainfall To Impact the Interstate 81 Corridor across
Botetourt and Rockbridge Counties Until 300 AM EDT...
An area of very heavy rain showers associated with the remnants of
Hurricane Michael, will track northeast along the I-81 corridor over
the next hour or so. Visibilities will be severely reduced and
ponding of water and areas of poor drainage or low-lying may become
flooded.
LAT...LON 3793 7920 3787 7915 3780 7922 3781 7923
3779 7927 3772 7931 3761 7944 3732 7973
3737 7978 3731 7985 3741 8007 3751 8001
3755 7997 3764 8003 3770 7992 3780 7982
3776 7967 3785 7961 3787 7964 3808 7948
TIME...MOT...LOC 0619Z 198DEG 18KT 3744 7972
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:05 PM EDT | Areal Flood Warning | RNK | Alleghany, Surry, Wilkes | 6 hr |
| Oct 11, 4:43 AM EDT | Wind Advisory | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 30 hr |
| Oct 11, 4:52 AM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Oct 11, 8:15 AM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 6 hr |
| Oct 11, 10:01 AM EDT | Flash Flood Warning | RNK | Stokes | 6 hr |
| Oct 11, 10:38 AM EDT | Flash Flood Warning | RNK | Watauga | 5 hr |
| Oct 11, 10:50 AM EDT | High Wind Warning | RNK | Alleghany, Ashe, Watauga | 13 hr |
| Oct 11, 10:59 AM EDT | Flash Flood Warning | RNK | Rockingham | 10 hr |
| Oct 11, 11:08 AM EDT | River Flood Warning | RNK | Rockingham | 40 hr |
| Oct 11, 11:08 AM EDT | River Flood Warning | RNK | Caswell, Rockingham | 61 hr |
| Oct 11, 12:54 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Wilkes | 6 hr |
| Oct 11, 1:36 PM EDT | River Flood Warning | RNK | Wilkes | 15 hr |
| Oct 11, 1:37 PM EDT | River Flood Warning | RNK | Surry, Yadkin | 25 hr |
| Oct 11, 1:38 PM EDT | Flash Flood Warning | RNK | Caswell | 12 hr |
| Oct 11, 2:14 PM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 3 hr |
| Oct 11, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 65 min |
| Oct 11, 3:42 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 48 min |
| Oct 11, 3:57 PM EDT | Flash Flood Warning | RNK | Stokes | 3 hr |
| Oct 11, 4:02 PM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
| Oct 11, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 64 min |
| Oct 11, 5:09 PM EDT | Areal Flood Warning | RNK | Surry, Yadkin | 6 hr |
| Oct 11, 6:52 PM EDT | Areal Flood Warning | RNK | Stokes | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.